Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 87, NWS Houston/Galveston, TX

August 4, 2021Brazoria County, Fort Bend County, Wharton County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Aug 4, 2021, 10:14 PM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It was in force for 102 min.

The area

The outline as issued.

The facts

Issued
Aug 4, 2021, 10:14 PM CDT (03:14 UTC)
Expired
Aug 4, 2021, 11:56 PM CDT
In force
102 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 79 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Bernard River near Boling (BOLT2). The gauge peaked at 18.38 ft at Aug 4, 2021, 6:00 PM CDT.

actionminormoderate510152008/0508/06
Action stage
14 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

255 
WGUS44 KHGX 050314
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1014 PM CDT Wed Aug 4 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  San Bernard River near Boling affecting Wharton, Fort Bend and 
  Brazoria Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday morning by 1100 AM CDT or 
earlier.

&&


TXC039-157-481-051600-
/O.NEW.KHGX.FL.W.0087.210805T0314Z-210805T1600Z/
/BOLT2.1.ER.210804T1930Z.210804T2345Z.210805T0356Z.NO/
1014 PM CDT Wed Aug 4 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the San Bernard River near Boling.
* From this evening to late tomorrow morning.
* At 9:46 PM CDT Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:46 PM CDT Wednesday was 18.4 feet.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 4.7 feet Monday evening.
* Impact...At 18.0 feet, Minor lowland flooding begins upstream from 
  gage. Minor backwater flooding up Peach Creek in Wharton County 
  threatens low lying areas.
* Flood History...This crest compares to a previous crest of 18.1 
  feet on 01/16/2010.

&&


                 Fld   Observed           Forecasts (1 am CDT)     
Location         Stg   Stg   Day/Time     Fri   Sat   Sun          

San Bernard River
Boling           18.0  18.2  Wed 9 pm CDT 9.9   8.2   6.8          





&&

LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
      2930 9595 2940 9605

$$
1 follow-up statement
581 
WGUS84 KHGX 050456
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
1156 PM CDT Wed Aug 4 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  San Bernard River near Boling affecting Wharton, Fort Bend and 
  Brazoria Counties.

TXC039-157-481-050600-
/O.CAN.KHGX.FL.W.0087.000000T0000Z-210805T0456Z/
/BOLT2.1.ER.210804T1930Z.210804T2345Z.210805T0400Z.NO/
1156 PM CDT Wed Aug 4 2021

...The Flood Warning for the San Bernard River near Boling has been 
cancelled...

The Flood Warning is cancelled for
  the San Bernard River near Boling.
* At 11:46 PM CDT Wednesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 4.7 feet Monday 
  evening.


&&

LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
      2930 9595 2940 9605

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:39 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 4, 6:39 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
639 PM CDT Wed Aug 4 2021

.AVIATION [00Z TAF Issuance]...

VFR conditions will prevail through the period. Some isolated to
scattered showers will persist through sunset along with light to
moderate southeasterly flow. Light and variable flow picks up
overnight, but southeasterly flow returns tomorrow. Some isolated
showers and thunderstorms will pop up near LBX and GLS around
sunrise with coverage expanding inland through the day.
Precipitation will make its way to IAH/CXO by 21z, then
dissipating as the storms interact with some drier air.

Fowler

&&

.PREV DISCUSSION /Issued 343 PM CDT Wed Aug 4 2021/...

.SHORT TERM [Through Thursday Night]...

The stalled frontal boundary continues to push slowly further
offshore this afternoon, with showers and storms tapering off over
the past several hours as this has occurred. That being said, fairly
robust moisture remains situated roughly over the southern half of
the area (i.e., south of the I-10 corridor), with satellite-derived
PW values ranging from as low as 1.2 in near Crockett to
approximately 2.2 in around Matagorda Bay. As the boundary continues
its slow departure overnight, HiRes models indicate the development
of another round of showers/storms which may stretch into tomorrow
morning focused along the coast and near Matagorda Bay. While most
activity should remain situated offshore, HREF members are in fairly
good agreement in showing some activity making inland over the
southwestern zones. As a result, have maintained 20-30% PoPs in
these locations.

A synoptic pattern shift arrives on Thursday as a longwave trough
becomes the dominant feature over the central CONUS. With the base
of the trough axis pushing into central TX by tomorrow afternoon and
SE TX by the evening, another round of showers and storms is
possible during the day though development north of I-10 will be
stifled by relatively lower moisture availability (PWs look unlikely
to recover to much higher than 1.5-1.6in). PoPs will remain highest
over the southwestern zones, around 40-50%.

Overall, temperatures remain near to slightly below seasonal normals
through tomorrow with highs reaching the upper 80s along the coast
to lower 90s inland. Lows remain near normal, in the upper 70s to
near 80 close to the coast.

Cady

.LONG TERM [Friday Through Wednesday Night]...

Friday looks to be the last "wet" day of the week as a trough moves
off to the east. Not everyone will get rain, but scattered showers
and thunderstorms are anticipated to develop across a large part of
the area. Heading into the weekend and into the first half of next
week, high pressure (both at the surface and aloft) is expected to
strengthen across the area. Lowering precipitable water values
(finally under two inches for a majority of the area) in combination
with a generally subsident airmass will probably allow for only
isolated to widely scattered mainly daytime shower and/or thunderstorm
development. The main weather story for a majority of the long term
period will likely be a return of the heat and humidity. Daytime high
temperatures for inland locations will get back into a mid to upper
90 range while it stays closer to around 90 at the coast. With the
dew points persisting in the 70s, heat index values will have some
potential to get back into that "close to" Heat Advisory range. 42

.MARINE...

A stalled front near the coast will continue to kick up showers and
thunderstorms through the rest of the work week. Seas are expected
to remain 1 to 2 feet outside of convection, but expect locally higher
heights and gusty conditions in and around these showers and storms.
Onshore winds will resume by the weekend and will slowly increase, possibly
reaching caution levels. This strengthening flow will also bring seas
back up to a 3 to 4 foot range. Decreasing rain chances can be expected
over the weekend and on into the start of next week.  42

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  75  92  74  92  75 /  10  20  10  30   0
Houston (IAH)          75  93  76  93  76 /  10  20  10  50   0
Galveston (GLS)        81  90  81  90  82 /  20  30  20  40  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.